Opuscula Math. 38, no. 5 (2018), 699-718

Opuscula Mathematica

On one condition of absolutely continuous spectrum for self-adjoint operators and its applications

Eduard Ianovich

Abstract. In this work the method of analyzing of the absolutely continuous spectrum for self-adjoint operators is considered. For the analysis it is used an approximation of a self-adjoint operator \(A\) by a sequence of operators \(A_n\) with absolutely continuous spectrum on a given interval \([a,b]\) which converges to \(A\) in a strong sense on a dense set. The notion of equi-absolute continuity is also used. It was found a sufficient condition of absolute continuity of the operator \(A\) spectrum on the finite interval \([a,b]\) and the condition for that the corresponding spectral density belongs to the class \(L_p[a,b]\) (\(p\ge 1\)). The application of this method to Jacobi matrices is considered. As one of the results we obtain the following assertion: Under some mild assumptions, suppose that there exist a constant \(C\gt 0\) and a positive function \(g(x)\in L_p[a,b]\) (\(p\ge 1\)) such that for all \(n\) sufficiently large and almost all \(x\in[a,b]\) the estimate \(\frac{1}{g(x)}\le b_n(P_{n+1}^2(x)+P_{n}^2(x))\le C\) holds, where \(P_n(x)\) are 1st type polynomials associated with Jacobi matrix (in the sense of Akhiezer) and \(b_n\) is a second diagonal sequence of Jacobi matrix. Then the spectrum of Jacobi matrix operator is purely absolutely continuous on \([a,b]\) and for the corresponding spectral density \(f(x)\) we have \(f(x)\in L_p[a,b]\).

Keywords: self-adjoint operators, absolutely continuous spectrum, equi-absolute continuity, spectral density, Jacobi matrices.

Mathematics Subject Classification: 47A10, 47A58.

Full text (pdf)

  • Eduard Ianovich
  • Saint Petersburg, Russia
  • Communicated by Sergey N. Naboko.
  • Received: 2017-11-01.
  • Revised: 2018-01-11.
  • Accepted: 2018-02-21.
  • Published online: 2018-06-12.
Opuscula Mathematica - cover

Cite this article as:
Eduard Ianovich, On one condition of absolutely continuous spectrum for self-adjoint operators and its applications, Opuscula Math. 38, no. 5 (2018), 699-718, https://doi.org/10.7494/OpMath.2018.38.5.699

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.